NSAIDs May Not Lower Lung Cancer Risk in Postmenopausal Women
the Cancer Therapy Advisor take:
No statistically significant association was found between nonsteroidal anti-inflammatory drugs (NSAID) and lung cancer risk in postmenopausal women even after adjustments were made for female-specific confounders, according to an article published online in the journal Cancer Epidemiology, Biomarkers & Prevention.
Prospective studies suggest that NSAID use may decrease lung cancer risk in men. However, this specific study focused on NSAID’s relationship to lung cancer risk in women. In the study, 143,841 women between the ages of 50 to 79 were identified and 1,902 of the women confirmed lung cancer cases in the analysis. Any potential female-specific confounders, such as hormone therapy and smoking histories, were adjusted for.
Results concluded that nonuse compared to regular NSAID use was not associated with overall lung cancer incidence (NSAID use >10 years HR=0.87; 95% CI: 0.71, 1.08; Ptrend=0.13). A trend of decreased risk with longer duration of NSAID use was observed in the adenocarcinoma subtype, but it was not statistically significant (NSAID use >10 years HR=0.80; 95% CI: 0.58, 1.10; Ptrend=0.07).
The study suggests that future studies examine the various molecular subtypes of non-small cell lung cancer to further explore possible relationships between NSAIDs and lung cancer, especially for the adenocarcinoma subtype.
No significant association found between nonsteroidal anti-inflammatory drugs and lung cancer risk in postmenopausal women.
Regimen and Drug Listings
GET FULL LISTINGS OF TREATMENT Regimens and Drug INFORMATION
|Head and Neck Cancer||Regimens||Drugs|
|Renal Cell Carcinoma||Regimens||Drugs|
Cancer Therapy Advisor Articles
- Platinum Therapy Should Not Be Delayed in Ovarian Cancer Relapse
- Identifying Frail Patients With Multiple Myeloma Improves Treatment Selection
- Outcomes in Pancreatic Cancer Not Improved by Gemcitabine Plus Erlotinib
- Cabozantinib Effective as Salvage Therapy in Thyroid Cancer
- Q&A With Kristian Thidemann Andersen, MD, PhD: Infection in Multiple Myeloma After HDT-ASCT